Anyone taking Simvastatin and Amlodipine and other drugs

  • 6 Replies
  • 1448 Views

devine63

  • *
  • Guest
Hi

I saw my doctor today and she has changed my prescription for Simvastatin to another statin.   The reason she gave is a recent report that there can be a drug interaction between the two.   As a result I found the article below:

http://www.mhra.gov.uk/Safetyinformation/DrugSafetyUpdate/CON180637   

If you are taking Simvastatin please do not suddenly stop taking it.  Instead, please contact your doctor and ask if they have seen that news and whether you might need a change of medication.
regards, Deb

ATurtle

  • *
  • Hero Member
  • *****
  • Posts: 1504
    • The Awesome Turtle Blog
The one big worry is that Erythromycin is listed as an interacting agent.  This is widely prescribed as an antibiotic and there are a few people, especially on here, that may have a doctor suggest it for an infection.

If you take Simvastatin, like me, it's a thing to be aware of in the event of getting an infection and the GP suggesting it.
Tony.

"I choose not to place "DIS", in my ability." - Robert M. Hensel

pooldenver

  • *
  • Charter Member
  • Diamond member
  • ****
  • Posts: 239
I have been taking Simvastatin 80mg for about 3 years,no one has siad anything to me, should I have a wrod with Dr, not sure what to do, and what is myopathy?

Hurtyback

  • *
  • Charter Member
  • Super Hero Member
  • ******
  • Posts: 5800
Myopathy is problems with muscles.
 
All statins can interact with erythromycin. We just used to tell people to stop their statin while they were taking the antib.

seegee

  • *
  • Charter Member and Volunteer
  • Super Hero Member
  • ******
  • Posts: 5166
That list doesn't say amlopidine & simvastatin can't be taken together, but that no more than 20mg of simvastatin should be taken with amlopidine.
It does list things that shouldn't be combined with simvastatin at all and some that may be combined with a low dose... MOST importantly, it recommends that no-one stop taking any prescribed medicines without consulting a doctor first, so if you are concerned, talk to your GP.

oldtone27

  • *
  • Charter Member
  • Hero Member
  • *****
  • Posts: 2830
I am currently taking 20mg Simvastatin with 10mg Amlodipine and have done for some years. Nothing indicated on either leaflet (however last time pharmacist supplied different brand of Amlodipine which has a different chemical make up).

No apparent side effects but have had painful foot from this weekend.  Don't think it is due to interaction, think its inflamed tendon (get this occasionally). Walking awkwardly has also caused my thigh muscle to ache.

I was aware of warning about high dose Simvastatin but not which interaction. If pain subsides as it usually does in a few days will probably regard as 'if it ain't broke don't fix it'.

seegee

  • *
  • Charter Member and Volunteer
  • Super Hero Member
  • ******
  • Posts: 5166
Should be OK then oldtone27, as you aren't taking more than 20mg simvastatin.  :-)